Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 41, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this flash flood warning at Aug 16, 2007, 10:42 AM CDT for Brazoria County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 16, 2007, 10:42 AM CDT (15:42 UTC)
- Expired
- Aug 16, 2007, 1:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Houston/Galveston, TX
- Area
- Whole counties
County Brazoria County, TX
The radar
The Houston radar (KHGX), 48 km from the middle of the area, began a volume at 15:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 3.7 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2959 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 574 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KHGX 161544 FFWHGX TXC039-161845- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1042 AM CDT THU AUG 16 2007 THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A * FLASH FLOOD WARNING FOR... BRAZORIA COUNTY IN SOUTHEAST TEXAS * UNTIL 145 PM CDT * AT 1035 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM NEAR LIVERPOOL. RAINFALL TOTALS OF 4 TO 6 INCHES HAVE FALLEN OVER THE EXTREME EASTERN PART OF BRAZORIA COUNTY FROM SOUTH OF LIVERPOOL TO IOWA COLONY. ANOTHER INCH OR TWO OF RAIN WILL BE POSSIBLE THIS MORNING. * FLOODING IS EXPECTED IN OR NEAR... CHOCOLATE BAYOU...MANVEL...IOWA COLONY AND HILLCREST. PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE... OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 2918 9506 2951 9534 2943 9548 2914 9521 $$
1 follow-up statement
000 WGUS74 KHGX 161803 FFSHGX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1255 PM CDT THU AUG 16 2007 TXC039-161845- BRAZORIA TX- 1255 PM CDT THU AUG 16 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 145 PM CDT FOR BRAZORIA COUNTY... AT 1253 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE HEAVIEST RAIN HAS MOVED OUT OF THE AREA. HOWEVER...FROM 4 TO 6 INCHES OF RAIN HAS FALLEN OVER THE WARNED AREA BETWEEN SAN LUIS PASS AND IOWA COLONY. THIS WARNING WILL LIKELY BE ALLOWED TO EXPIRE AT 1:45 PM. FLOODING MAY BE OCCURING IN OR NEAR... CHOCOLATE BAYOU...LIVERPOOL...IOWA COLONY AND HILLCREST. A FLOOD WATCH REMAINS IN EFFECT UNTIL 7:00 PM. PLEASE REPORT FLOODING OR OTHER SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 2918 9506 2951 9534 2943 9548 2914 9521 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 16, 10:25 AM CDT, 17 minutes earlier.
Area forecast discussion, Aug 16, 10:25 AM CDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1025 AM CDT THU AUG 16 2007
.DISCUSSION...SATELLITE AND RADAR IMAGES INDICATE TROPICAL
DEPRESSION ERIN CONTINUES TO MOVE INLAND ACROSS SOUTH CENTRAL
TEXAS THIS MORNING. NHC HAS ISSUED THE LAST ADVISORY ON ERIN.
TROPICAL RAIN BANDS ASSOCIATED WITH T.D. ERIN CONTINUE TO
DEVELOP ACROSS THE OFFSHORE WATERS OF THE UPPER TX COAST AND
MOVE INLAND ACROSS THE SOUTHERN AND WESTERN PORTIONS OF THE
CWA. WITH PRECIPITABLE WATER VALUES OF AT LEAST 2.5 INCHES
ACROSS SOUTHEAST TX...THE THREAT OF HEAVY RAINFALL WILL CONTINUE
AS DEEP TROPICAL MOISTURE OVER THE WESTERN GULF OF MEXICO WILL
CONTINUE TO BE DRAWN NORTHWARD AS ERIN CONTINUES MOVING NORTHWEST
TODAY. WILL CONTINUE FLASH FLOOD WATCH FOR THE SOUTHERN AND
WESTERN PORTIONS OF THE CWA ESPECIALLY ACROSS SOUTHWEST PORTIONS
WHERE DOPPLER RADAR ESTIMATES AT LEAST 2 TO 3 INCHES OF RAINFALL
HAVE FALLEN WITH ISOLATED AMOUNTS TO NEAR 7 INCHES. WILL ADJUST
POPS SLIGHTLY TODAY TO REFLECT RADAR TRENDS. OTHERWISE...THE
CURRENT GRIDS/ZONES LOOK FINE. 32
&&
.PREV DISCUSSION... /ISSUED 711 AM CDT THU AUG 16 2007/
UPDATE...WILL BE RE-ISSUING PRODUCTS AS TPC/NHC HAS DROPPED ALL
WARNINGS FOR THE TX COASTLINE. WILL KEEP THE HIGH POPS/FFA IN
PLACE THIS AFTN AS THE NOW TROPICAL DEPRESSION ERIN CONTINUES TO
DRAW DEEP MOISTURE ACROSS THE AREA. 41
PREV DISCUSSION... /ISSUED 357 AM CDT THU AUG 16 2007/
SIGNIFICANT FLOODING PROBLEMS A GOOD BET FOR SWRN ZONES OF SE TX
TODAY WITH THE HEAVY RAIN POTENTIAL OVER A WIDER AREA TONIGHT ON
INTO TOMORROW. ERIN STILL SET TO MOVE ONSHORE LATER THIS MORNING
NEAR CRP WITH THE BULK OF THE PCPN GOING INLAND BETWEEN GLS/CRP.
ESTIMATED RAINFALL TOTALS OF 3-6 WITH ISOLATED 10 AMOUNTS LOOK
REASONABLE ATTM. MODELS SLOWLY MOVE THIS SYSTEM OFF TO W/SW WITH
TIME...BUT THE DEEPLY TROPICAL AIRMASS/HIGH PWS (FROM 2.1-2.4)
TO LINGER OVER THE AREA THROUGH SATURDAY. AS SUCH WILL KEEP HIGH
POPS IN THE GRIDS FOR THIS TIMEPERIOD. AND THEN...WITH REGARD TO
THE FFA CURRENTLY IN EFFECT OVER THE SW COUNTIES...THIS MAY NEED
TO BE EXTENDED (BEYOND ITS 00Z EXPIRATION) AND EXPANDED (FOR THE
SRN HALF OF THE CWA) SHOULD THE BANDS FILL IN AS PROGGED. SO FAR
RADAR LOOPS ARE INDICATING THIS TREND. PCPN FORECASTS GOING TO A
MORE DIURNAL TYPE PATTERN FOR THE WEEKEND AS THE UPPER RIDGE RE-
ESTABLISHES ITSELF OVER THE LOWER MS VALLEY AND A WEAK E/SELY LL
FLOW PREVAILS. LONG RANGE PROGS STILL TRYING TO RESOLVE THE PATH
OF DEAN BUT THERE ARE HINTS THAT A TUTT LOW WILL BE MOVING UNDER
THE HIGH (SLIGHTLY NORTH/AHEAD OF DEAN) ACROSS THE GULF ON/ABOUT
THIS SAME TIME. A BEAR WATCH REMAINS IN PLACE. 41
MARINE...
TROPICAL STORM ERIN DISPLAYING THE BEST NOCTURNAL BLOW-UP
CONVECTION TO THE NORTH OF HER CENTER LOCATED ABOUT 180 NM DUE
SOUTH OF MATAGORDA BAY AT 2 AM. TS ERIN FORECAST TO MAKE LANDFALL
BETWEEN SAN ANTONIO AND CORPUS CHRISTI BAYS EARLY THIS MORNING.
WINDS AND SEAS HAVE SIGNIFICANTLY JUMPED UP TO NEAR 10 FEET AT
BUOY19 WHERE WINDS HAVE GUSTED TO NEAR 50 KNOTS. SMALL CRAFT
SHOULD STAY IN PORT ACROSS MATAGORDA BAY AND NEARSHORE WATERS AS
THE TROPICAL STORM WARNING REMAINS IN EFFECT THROUGH 7 PM. TIDE
LEVELS OVER MATAGORDA BAY ARE EXPECTED TO BE 2 TO 3 FOOT ABOVE
NORMAL. AS NORTHERN THUNDERSTORM BANDS MOVE ACROSS...WIND GUSTS
AOA 50 KNOTS NOT OUT OF THE QUESTION WITHIN THESE SQUALLS. AS ERIN
MAKES ITS WAY ONSHORE THROUGH THE DAY...THE BACKING PRESSURE
GRADIENT WILL BE TIGHT ENOUGH TO KEEP SOUTHEAST WINDS AT...OR
ABOVE...15 KNOTS GOING INTO EARLY EVENING. 31
AVIATION...
REASONING FOR THE NUMEROUS TEMPOS IS CHALLENGE OF TIMING TS
ERINS OUTER BANDS AS SHE MAKES A NEAR-CRP LANDFALL SHORTLY AFTER
SUNRISE. EXPECT VISBIES TO DROP TO MVFR/MARGINAL IFR WITHIN THE
HEAVIEST +TSRA BANDS...WINDS GUSTING TO 30 MPH...PREVAILING MVFR
BKN DECKS FOR MAJORITY OF METRO AND NEAR COASTAL HUBS THROUGH
LATE DAY. 31
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 91 77 91 77 92 / 70 70 60 30 40
HOUSTON (IAH) 89 77 90 77 92 / 90 70 60 30 40
GALVESTON (GLS) 87 81 88 81 90 / 90 80 60 40 40
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR THE
FOLLOWING ZONES: AUSTIN...BRAZORIA...COLORADO...FORT BEND...
GALVESTON...HARRIS...JACKSON...MATAGORDA...WALLER...WHARTON.
GM...SMALL CRAFT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE
FOLLOWING ZONES: MATAGORDA BAY...WATERS FROM FREEPORT TO
THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM...WATERS FROM
FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM.
SMALL CRAFT SHOULD EXERCISE CAUTION FROM 7 PM CDT THIS EVENING
THROUGH FRIDAY EVENING FOR THE FOLLOWING ZONES: MATAGORDA
BAY...WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20
NM TO 60 NM...WATERS FROM FREEPORT TO THE MATAGORDA SHIP
CHANNEL OUT 20 NM.
SMALL CRAFT ADVISORY UNTIL 1 PM CDT THIS AFTERNOON FOR THE
FOLLOWING ZONES: GALVESTON BAY...WATERS FROM HIGH ISLAND TO
FREEPORT 20 TO 60 NM...WATERS FROM HIGH ISLAND TO FREEPORT
OUT 20 NM.
SMALL CRAFT SHOULD EXERCISE CAUTION FROM 1 PM CDT THIS
AFTERNOON THROUGH FRIDAY EVENING FOR THE FOLLOWING ZONES:
GALVESTON BAY...WATERS FROM HIGH ISLAND TO FREEPORT 20 TO
60NM...WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.
&&
DISCUSSION...32
MARINE/AVIATION...43
MESO...44Hazardous weather outlook, Aug 16, 7:45 AM CDT, 2 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 745 AM CDT THU AUG 16 2007 TXZ163-164-176>179-195>200-210>214-226-227-235>238-171245- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 745 AM CDT THU AUG 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT TROPICAL STORM ERIN MADE LANDFALL EARLIER THIS MORNING AND WILL CONTINUE TO WEAKEN AND MOVE FURTHER INLAND INTO SOUTH CENTRAL TEXAS THIS AFTERNOON. DEEP GULF MOISTURE COMBINED WITH HEATING LATER TODAY WILL AID IN THE DEVELOPMENT OF WIDESPREAD SHOWERS AND THUNDERSTORMS THROUGH TONIGHT. AREAS GENERALLY SOUTHWEST OF A LINE FROM EAGLE LAKE TO LAKE JACKSON RECEIVED FROM 3 TO 6 INCHES OF RAIN OVERNIGHT AS ERIN PUSHED ASHORE. THE POTENTIAL FOR ADDITIONAL HEAVY RAINS REMAIN HIGH TODAY AND THIS WILL MAINTAIN THE FLOOD THREAT. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR BRAZORIA...COLORADO...JACKSON... MATAGORDA...AND WHARTON COUNTIES THROUGH 7 PM. ADDITIONAL RAINFALL TOTALS OF 1 TO 2 INCHES ARE POSSIBLE WITH ISOLATED AMOUNTS OF 4 TO 6 INCHES FOR THESE LOCATIONS. OUTSIDE THE WATCH AREA...RAINFALL AMOUNTS WILL AVERAGE 1/2 TO 1 INCH WITH ISOLATED TOTALS OF 2 TO 3 INCHES. ONLY MINOR FLOODING PROBLEMS ARE POSSIBLE IN THIS AREA. .DAYS TWO THROUGH THREE...FRIDAY THROUGH SATURDAY SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL AFFECT SOUTHEAST TEXAS AS DEEP TROPICAL MOISTURE REMAINS IN PLACE. LOCALLY HEAVY DOWNPOURS AND ADDITIONAL FLOODING PROBLEMS WILL BE POSSIBLE. .DAYS FOUR THROUGH SEVEN...SUNDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TODAY OVER THE FLOOD WATCH AREA.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 2:00 AM CDT | Flash Flood Warning | HGX | Jackson, Matagorda, Wharton | 6 hr |
| Aug 16, 10:34 AM CDT | Flash Flood Warning | HGX | Harris | 3 hr |
| Aug 16, 11:29 AM CDT | River Flood Warning | HGX | Austin, Fort Bend, Wharton | 21 hr |
| Aug 16, 11:29 AM CDT | River Flood Warning | HGX | Brazoria, Fort Bend, Wharton | 38 hr |
| Aug 16, 11:29 AM CDT | River Flood Warning | HGX | Brazoria | 21 hr |
| Aug 16, 12:18 PM CDT | Flash Flood Warning | HGX | Harris | 3 hr |
| Aug 16, 1:56 PM CDT | Flash Flood Warning | HGX | Harris | 3 hr |
| Aug 16, 3:00 PM CDT | Flash Flood Warning | HGX | Harris | 2 hr |
| Aug 16, 4:55 PM CDT | Flash Flood Warning | HGX | Harris | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.